Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Trying to conceive, both partners overweight. Taking zoloft, elavil, hydrocodone. Can we conceive without medication?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 1992
Answered : 218 Questions
I am 30 and my husband is 32. We are both 50 lbs overweight. We have a six year old son. We have been trying to conceive for 10 months, having unprotected sex for close to 2 years. I take Zoloft and he takes elavil, hydrocodone, oxycodone and robaxin beacuse of ain injury due to a car accident. Is there a good chance that we can conceive without medical intervention even though he is on all of these medications? Is it most likely the medications or the weight? I chart my cerival mucus and basal body temperature and I ovulate every month about day 16 and have a 13-15 day luteul phase
Posted Sat, 14 Apr 2012 in Infertility Problem
Answered by Dr. Nandita Thakkar 4 hours later
Thank you for posting your query!
I do understand your anxiety about the current state of affairs.
The chances of conception without medical intervention can be assessed only after both you and your husband have undergone a comprehensive assessment and medication doses have been optimised. Further, a pre-pregnancy counselling also needs to be done.
As I infer, the cervical mucus chart appears to be normal.
There are several factors which can contribute to difficulty in conceiving and they can be assessed only after a comprehensive evaluation.
As far as the medication is concerned, you are currently receiving Zoloft which is an anti-depressant. The use of this drug is associated with an extremely small risk of some birth defects and thus it is important for you to consult your physician regarding the dose of the medication since you are planning a baby.
Your husband is currently receiving Elavil, hydrocodone, oxycodone and robaxin. While oxycodone and robaxin may not have an effect on fertility, hydrocodone can cause a severe drop in testosterone levels which can lead to endocrine problems over a long period of time. Also, it is possible that Elavil is contributing to his weight gain.
I would recommend that your husband gets a semen analysis after consulting his treating physician.

Hope I have answered your query. Please accept my answer if you have no further queries.

Dr Nandita Thakkar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor